Some flea medication causing seizures in pets, veterinarians warn

News

Veterinarians are warning pet owners about potential problems with flea and tick medications which are said to cause seizures.

The Food and Drug Administration is investigating certain medications after cats and dogs experienced health issues after taking them, including Bravecto, Nexgard, Credelio and Simparica (brand names for fluralaner, afoxolaner, lotilaner and sarolaner).

“What some owners have reported is that the dog is having a hard time walking, or muscle tremors, or in some rare cases having a seizure,” said Dr. Ashley Mitek, of the University of Illinois College of Veterinary Medicine.

Vets say the side effects are rare, and you can keep using the medications…but they say you should monitor your pets health and contact your vet if anything seems wrong.

Copyright 2020 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Latest News Video

Made in the Stateline

More Made in the Stateline

Education Matters

More Education Matters

Behind the Badge

More Behind the Badge

Stateline Strong

More Stateline Strong

Days

Hours

Minutes

Seconds

Trending Stories